Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 71, NWS Nashville, TN

April 13, 2009Montgomery County, Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 13, 2009, 1:53 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2009, 1:53 PM CDT (18:53 UTC)
Expired
Apr 13, 2009, 2:30 PM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Montgomery County, TN, Robertson County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 12:58 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
512 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 131853
SVROHX
TNC125-147-131930-
/O.NEW.KOHX.SV.W.0071.090413T1853Z-090413T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
153 PM CDT MON APR 13 2009

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 230 PM CDT

* AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GUTHRIE...OR 11 MILES EAST OF CLARKSVILLE...AND MOVING NORTHEAST AT
  40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ADAMS AND 6 MILES NORTHWEST OF CEDAR HILL BY 200 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3646 8717 3661 8730 3666 8721 3666 8676
TIME...MOT...LOC 1853Z 236DEG 33KT 3659 8714

$$

13
1 follow-up statement
000 
WWUS54 KOHX 131913
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
213 PM CDT MON APR 13 2009

TNC125-131923-
/O.CAN.KOHX.SV.W.0071.000000T0000Z-090413T1930Z/
MONTGOMERY TN-
213 PM CDT MON APR 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...

THUNDERSTORMS HAVE MOVED OUT OF MONTGOMERY COUNTY FOR NOW. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
CENTRAL TENNESSEE.

LAT...LON 3656 8698 3662 8703 3666 8704 3666 8676
TIME...MOT...LOC 1913Z 236DEG 33KT 3665 8694

$$

TNC147-131930-
/O.CON.KOHX.SV.W.0071.000000T0000Z-090413T1930Z/
ROBERTSON TN-
213 PM CDT MON APR 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTH CENTRAL ROBERTSON COUNTY...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EXTREME NORTH CENTRAL ROBERTSON COUNTY...OR 11 MILES
NORTHWEST OF SPRINGFIELD...MOVING NORTHEAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3656 8698 3662 8703 3666 8704 3666 8676
TIME...MOT...LOC 1913Z 236DEG 33KT 3665 8694

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 9:24 AM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Apr 13, 9:24 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
924 AM CDT MON APR 13 2009

.UPDATE...
SOME DRY SLOTTING OCCURRING OVER WRN PORTIONS OF CWA. THIS WILL
ASSIST IN DESTABILIZATION...AND MODEL OUTPUT SUGGESTS A LINE COULD
DEVELOP OVER WRN PORTIONS AS EARLY AS 18Z...AND PUSH ACROSS DURING
REMAINDER OF AFTERNOON POSSIBLY INTO EARLY EVE. LATEST SPC OUTLOOK
KEEPS US IN SLIGHT RISK SEVERE...WITH MAINLY HAIL BUT POSSIBLE
WIND DAMAGE/TORNADOES AS WELL.
&&

17/MAG

.PREV DISCUSSION... /ISSUED 256 AM CDT MON APR 13 2009/

DISCUSSION...
ANALYSIS SHOWING CLOSED SFC LOW CENTERED NORTH OF MEM THIS MORNING.
ASSOCIATED COLD FRONT RUNNING DOWN ALONG THE MS RIVER WHILE THE
WARM FRONT STILL WELL SOTUH DOWN TO NEAR THE GULF COAST. WEAK LL
TROUGH IS HOWEVER STRETCHING ACROSS THE MID-SOUTH. BEST ENERGY/
INSTABILITY ALSO WELL SOUTH. TRAILING CLOSED UPPER LOW IS STILL
HOLDING ACROSS THE CENTRAL PLAINS.

INSTABILITY AND DEEPER MOISTURE ARE BECOMING MORE FAVORABLE THIS
MORNING AND WILL CONTINUE TO DO SO THROUGHOUT THE DAY AS THE COLD
FRONT MOVES TO NEAR THE TN RIVER AROUND 00Z TUES. AT THAT POINT...
UPPER LOW EXPECTED TO BE CENTERED ACROSS IL. PARAMETERS LATER
TODAY WILL BE MARGINAL BUT PRESENCE OF ML/UL JET STREAK AND ADVANCING
COLD FRONT COULD RESULT IN ISOLATED SEVERE STORMS INTO THE EARLY
EVENING FOLLOWED BY SCATTERED SHOWERS OVERNIGHT.

COLD FRONT PUSHES OFF PLATEAU BY 12Z TUE WHILE UPPER LOW WORKS SLOWLY
INTO WESTERN IN. UPPER LOW MOVES VERY LITTLE ON TUE BUT THEN MOVES
INTO EASTERN KY THROUGH 12Z WED. THIS WILL KEEP ISOLATED-SCATTERED
SHOWERS ACROSS THE AREA TUE AND ACROSS THE PLATEAU TUESDAY EVENING.
UPPER LOW WILL ALSO KEEP TEMPS WELL BELOW SEASON NORMALS TUE AND WED.

UPPER LOW MOVES OUT OF THE PICTURE ON WED AS UPPER RIDGE AND SFC/LL
HIGHS MOVE IN. THIS WILL PUT THE CWA IN A DRY AND WARMING TREND
THROUGH FRIDAY NIGHT.

A SLOW EVOLVING SYSTEM WILL BRING THE THREAT OF SHOWERS AND STORMS
BACK INTO THE AREA THROUGH THE WEEKEND.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 13, 5:09 AM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
509 AM CDT MON APR 13 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-141030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
509 AM CDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF SEVERE THUNDERSTORMS MAY OCCUR TODAY AND POSSIBLY
INTO THE EVENING. LARGE HAIL AND LOCALLY DAMAGING WINDS ARE
EXPECTED TO BE THE MAIN THREAT BUT ISOLATED TORNADOES ARE ALSO
A SMALL POSSIBILITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 1:28 PM CDTSevere Thunderstorm WarningOHXMontgomery21 min
Apr 13, 2:46 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale, Wilson29 min
Apr 13, 2:48 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Wilson27 min
Apr 13, 2:51 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford24 min
Apr 13, 3:18 PM CDTSevere Thunderstorm WarningOHXRutherford27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.